Alert archive / California / High Wind Warnings in 2013
High Wind Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 2, 2013, 12:05 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 3, 2013, 10:00 AM PST. It was in force for 22 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2013, 12:05 PM PST (20:05 UTC)
- In effect from
- Dec 3, 2013, 10:00 AM PST
- Expired
- Dec 4, 2013, 8:00 AM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 11:23 AM PST | NON-TSTM WND GST 69 | 4 Ene Fort Irwin, CA | STATION KBYS |
| Dec 3, 7:33 PM PST | NON-TSTM WND GST 65 | Lucerne Valley, CA | |
| Dec 4, 1:50 AM PST | NON-TSTM WND GST 62 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Dec 4, 2:01 AM PST | NON-TSTM WND GST 74 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
| Dec 4, 2:25 AM PST | NON-TSTM WND GST 62 | 13 Sw La Quinta, CA | MESONET STATION TORO PEAK /HP003/ |
| Dec 4, 2:30 AM PST | NON-TSTM WND GST 68 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 022005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 PM PST MON DEC 2 2013 ...STRONG AND GUSTY WINDS FOR THE MOUNTAINS AND DESERTS LATE TONIGHT THROUGH LATE TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT THROUGH EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND EARLY TUESDAY...AND BECOME ESPECIALLY STRONG AND GUSTY TUESDAY AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGE-TOPS... AND DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH OR MORE AT TIMES. WINDS WILL DIMINISH WEDNESDAY MORNING AFTER THE FRONTAL PASSAGE. CAZ055-056-058-060>062-030530- /O.UPG.KSGX.HW.A.0013.131203T1100Z-131204T1100Z/ /O.NEW.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1205 PM PST MON DEC 2 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...10 AM TUESDAY THROUGH 4 AM WEDNESDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ JAD
7 follow-up statements
000 WWUS76 KSGX 022042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1242 PM PST MON DEC 2 2013 ...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT THROUGH EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND EARLY TUESDAY...AND BECOME ESPECIALLY STRONG AND GUSTY TUESDAY AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGE-TOPS... AND DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH OR MORE AT TIMES. WINDS WILL DIMINISH WEDNESDAY MORNING AFTER THE FRONTAL PASSAGE. CAZ055-056-058-060>062-030530- /O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1242 PM PST MON DEC 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 65 MPH AT TIMES. * TIMING...10 AM TUESDAY THROUGH 4 AM WEDNESDAY. STRONGEST WIND GUSTS LATE TUESDAY AND TUESDAY EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ JAD
000 WWUS76 KSGX 030519 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 919 PM PST MON DEC 2 2013 ...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT THROUGH EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND EARLY TUESDAY...AND BECOME ESPECIALLY STRONG AND GUSTY TUESDAY AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGE- TOPS...DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH AT TIMES. WINDS WILL DIMINISH WEDNESDAY MORNING AFTER THE FRONTAL PASSAGE. CAZ055-056-058-060>062-031400- /O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 919 PM PST MON DEC 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY... * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 MPH AT TIMES. * TIMING...10 AM TUESDAY THROUGH 4 AM WEDNESDAY. STRONGEST WIND GUSTS LATE TUESDAY AFTERNOON AND TUESDAY EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ JAD/MAXWELL
000 WWUS76 KSGX 031049 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 249 AM PST TUE DEC 3 2013 ...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT DURING THE DAY...AND BECOME ESPECIALLY STRONG AND GUSTY THIS AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH EARLY WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD AIR BEHIND THE FRONT WILL DROP TEMPERATURES BELOW FREEZING FOR AREAS OF THE HIGH DESERT EARLY WEDNESDAY MORNING. CAZ060-031830- /O.NEW.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/ /O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/ APPLE AND LUCERNE VALLEYS- 249 AM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST WEDNESDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY. * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH. * TIMING...TODAY AND TONIGHT. STRONGEST WIND GUSTS LATE THIS AFTERNOON AND EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30 DEGREES OVERNIGHT. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. FROST IN THE HIGH DESERT COULD KILL SENSITIVE PLANTS IF LEFT UNPROTECTED. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY NIGHT AND A FREEZE WARNING MAY BE NEEDED THEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-058-061-062-031830- /O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 249 AM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST WEDNESDAY... * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 MPH. * TIMING...TODAY AND TONIGHT. STRONGEST WIND GUSTS LATE THIS AFTERNOON AND EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ MM
000 WWUS76 KSGX 031905 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1105 AM PST TUE DEC 3 2013 ...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT DURING THE DAY TODAY...AND BECOME ESPECIALLY STRONG AND GUSTY LATE THIS AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH EARLY WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD AIR BEHIND THE FRONT WILL DROP TEMPERATURES BELOW FREEZING FOR AREAS OF THE HIGH DESERT EARLY WEDNESDAY MORNING. CAZ060-040600- /O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ /O.CON.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/ APPLE AND LUCERNE VALLEYS- 1105 AM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY. * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS LATE THIS AFTERNOON AND EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30 DEGREES OVERNIGHT. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. FROST IN THE HIGH DESERT COULD KILL SENSITIVE PLANTS IF LEFT UNPROTECTED. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY NIGHT AND A FREEZE WARNING MAY BE NEEDED THEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-058-061-062-040600- /O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1105 AM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS LATE THIS AFTERNOON AND EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ PALMER
000 WWUS76 KSGX 040511 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PST TUE DEC 3 2013 ...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION TONIGHT. WESTERLY WINDS WILL BE STRONG AND GUSTY MOST OF THE REST OF TONIGHT OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH EARLY WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD AIR BEHIND THE FRONT WILL DROP TEMPERATURES A LITTLE BELOW FREEZING IN AREAS OF THE HIGH DESERT EARLY WEDNESDAY MORNING. CAZ060-041315- /O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ /O.CON.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/ APPLE AND LUCERNE VALLEYS- 911 PM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS THIS EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30 DEGREES OVERNIGHT. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. FROST IN THE HIGH DESERT COULD KILL SENSITIVE PLANTS IF LEFT UNPROTECTED. * REPORT...LUCERNE VALLEY HAD A 65 MPH WIND GUST AT 733 PM. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-058-061-062-041200- /O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 911 PM PST TUE DEC 3 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS THIS EVENING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORT...SKY VALLEY IN THE NORTHERN COACHELLA VALLEY HAD A 59 MPH WIND GUST AT 7 PM. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT MOVES THROUGH EARLY WEDNESDAY MORNING. HOWEVER...WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ MAXWELL
000 WWUS76 KSGX 041134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 334 AM PST WED DEC 4 2013 ...STRONG AND GUSTY WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THIS MORNING... ...FROST ADVISORY FOR THE HIGH DESERT CANCELLED... .A STRONG COLD FRONT WILL CONTINUE TO PRODUCE STRONG WINDS THIS MORNING IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH DURING THE DAY. CAZ060-041245- /O.CAN.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ /O.CAN.KSGX.FR.Y.0013.000000T0000Z-131204T1700Z/ APPLE AND LUCERNE VALLEYS- 334 AM PST WED DEC 4 2013 ...HIGH WIND WARNING IS CANCELLED... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. THE FROST ADVISORY HAS BEEN CANCELLED. $$ CAZ055-041245- /O.CAN.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 334 AM PST WED DEC 4 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ056-058-061-062-041600- /O.EXT.KSGX.HW.W.0018.000000T0000Z-131204T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 334 AM PST WED DEC 4 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... * WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS OVER 60 MPH. * TIMING...THROUGH 8 AM. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. * VISIBILITY...LOCALLY REDUCED IN THE DESERT FROM BLOWING DUST AND SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORT...SKY VALLEY IN THE NORTHERN COACHELLA VALLEY HAD A WIND GUST OF 74 MPH AT 2 AM. * OUTLOOK...THE WESTERLY WINDS WILL WEAKEN THIS MORNING. HOWEVER...WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT IN PROPERTY DAMAGE. && $$ MM
000 WWUS76 KSGX 041610 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 AM PST WED DEC 4 2013 CAZ056-058-061-062-041715- /O.EXP.KSGX.HW.W.0018.000000T0000Z-131204T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 810 AM PST WED DEC 4 2013 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE TO WEAKEN ACROSS THE MOUNTAINS AND DESERTS THIS MORNING...WITH GUSTS PRIMARILY LESS THAN 40 MPH. THEREFORE...THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 2, 8:52 AM PST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 2, 8:52 AM PST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 852 AM PST MON DEC 2 2013 .SYNOPSIS... TODAY WILL BE THE LAST MILD DAY ACROSS THE REGION AHEAD OF A MAJOR PATTERN SHIFT IN THE ATMOSPHERE. A LARGE UPPER-LEVEL TROUGH WILL DEVELOP OVER THE WEST AND PERSIST FOR THE REMAINDER OF THE WEEK. THE COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT. AHEAD OF THE FRONT ONSHORE FLOW WILL BRING MARINE CLOUDS...SHOWERS... COOLING...AND STRONG WIND GUSTS IN THE MOUNTAINS AND DESERTS. SCATTERED SHOWERS MAY LINGER IN THE MOUNTAINS THROUGH THURSDAY WITH LOW SNOW LEVELS AND LIGHT ACCUMULATIONS POSSIBLE. COOL DAYS AND COLD NIGHTS FOR THE REMAINDER OF THE WEEK WITH PATCHY FROST IN THE WIND SHELTERED VALLEYS AND LOWER DESERTS...AND A FREEZE LIKELY FOR THE HIGH DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A SHIELD OF HIGH SUBTROPICAL CLOUDS ARE WORKING EAST ACROSS SOCAL AGAIN THIS MORNING...BUT ATMOSPHERE BELOW IS QUITE DRY. THE 12Z MIRAMAR SOUNDING SHOWED A SURFACE BASED INVERSION AND A VERY LOW PW OF 0.18. WINDS HAD TURNED EASTERLY AT 10-15 KT BETWEEN 5K AND 20K FT AND MUCH OF THE COLUMN HAD WARMED SEVERAL DEGREES C OVER YESTERDAY. SURFACE PRESSURE GRADIENTS WERE TRENDING BACK ONSHORE BUT REMAINED ABOUT 4 MBS OFFSHORE TO NV AT 8 AM PST. WINDS WERE LIGHT...EVEN IN THE OFFSHORE WIND PRONE AREAS. NO MAJOR CHANGES IN THE FORECAST EXCEPT TO SLOW THE PROGRESSION OF THE COLD FRONT TUE NIGHT BY A FEW HOURS BASED ON 12Z NAM GUIDANCE. TODAY WILL BE ANOTHER MILD AND DRY DAY...BUT THE HIGH CLOUDS MAY HOLD MAX TEMPS A FEW DEGREES LOWER THAN YESTERDAY. THE SEA BREEZE WILL DEVELOP BY AFTERNOON AS WELL AND WILL HOLD THE MAX TEMPS ALONG THE COAST IN CHECK. AT SOME POINT THIS EVENING...MARINE CLOUDS/FOG SHOULD BEGIN TO SHOW UP ALONG THE COAST AS HUMIDITY RISES AND THE MARINE AIR RETURNS. THERE MAY BE A PERIOD OF FOG ALONG THE COAST AT SOME POINT THIS EVENING OR OVERNIGHT BEFORE A MODERATE EDDY DEVELOPS AND LIFTS THE LAYER RAPIDLY INLAND. LOOK FOR MORE CLOUDINESS ON TUE WEST OF THE MOUNTAINS WITH THE CHANCE FOR SOME LIGHT SHOWERS BREAKING OUT AS THE MARINE LAYER DEEPENS RAPIDLY. IT WILL BE MUCH COOLER ON TUE WITH MAX TEMPS SOME 8 TO 15 DEGREES LOWER THAN TODAY AND GUSTY WINDS. A COLD POOL OF ARCTIC AIR IS SINKING SOUTH OUT OF BRITISH COLUMBIA. THE LEADING EDGE OF THE COLD AIR SHOULD PUSH THROUGH SOCAL ON WED MORNING...PRECEDED BY SHOWERS AND STRONG...GUSTY WESTERLY WINDS OVER THE MTNS/DESERTS. LATEST GLOBAL MODEL RUNS ARE IN TUNE WITH A DEEP TROUGH DEVELOPING OVER THE WEST THROUGH THU. IMPULSES IN NORTHERLY FLOW ALOFT WILL CONTINUE TO DRAG THE COLD AIR SOUTHWARD AND KEEP THE UPPER-LEVEL TROUGH INTACT OVER THE WEST INTO EARLY NEXT WEEK. PERIODS OF ADDITIONAL...LIGHT PRECIPITATION MAY BREAK OUT... DEPENDING ON THE TIMING AND TRACK OF THESE FEATURES BUT AMOUNTS SHOULD NOT BE HEAVY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THIS PERIOD. WIND...A HIGH WIND WATCH IS IN EFFECT FOR THE MTNS/DESERTS FOR TUE THROUGH TUE NIGHT. WINDS OF 25 TO 35 MPH WITH GUSTS 60 TO 65 MPH OVER THE WINDIEST RIDGES AND DESERTS SLOPES. WINDS WILL DROP OFF ON WED MORNING. PRECIP...STILL LOOKING FOR LIGHT AMOUNTS. RAIN SHOULD BREAK OUT LATER TUE...WITH WIDESPREAD SHOWERS TUE NIGHT INTO EARLY WED AS THE FRONT PUSHES SOUTH ACROSS THE REGION. WIDESPREAD ONE-TENTH TO 0NE- QUARTER INCH RAINS ARE LIKELY TUE NIGHT. TOTAL QPF THROUGH THU MAY REACH ONE-HALF INCH OR MORE OVER THE HIGHER SLOPES AND MOUNTAIN PEAKS. THE SNOW LEVEL WILL INITIALLY BE ABOVE 7500 FEET SO THE ONLY AREAS THAT MAY SEE AN ACCUMULATION OF SNOW WOULD BE THE HIGHEST PEAKS IN THE SAN BERNARDINOS AND EVEN MT. SAN JACINTO. SNOW LEVELS WILL PLUNGE LATE TUE NIGHT THROUGH WED WITH MTN SNOW SHOWERS POSSIBLE INTO THU. SOME LIGHT ACCUMULATIONS ARE POSSIBLE THEN DOWN TO 3500 FT. FROST/FREEZE...FROST IS LIKELY IN THE HIGH DESERT BY WED MORNING. FOR THU THROUGH SAT MORNINGS...PATCHY FROST WILL BE POSSIBLE IN THE VALLEYS/LOWER DESERTS...AND A FREEZE IS LIKELY IN THE HIGH DESERT. GLOBAL MODELS ARE SHOWING THE TROUGH LIFTING OUT AFTER MON OF NEXT WEEK. ANOTHER SHORTWAVE IS FORECAST TO DROP SOUTH ALONG THE EAST SIDE OF THE MASSIVE EASTPAC RIDGE NEXT WEEKEND AND REAMPLIFY THE TROUGH. THE ECMWF SEEMS TO BE THE MOST AGGRESSIVE WITH THIS FEATURE BRINGING ANOTHER ROUND OF LIGHT PRECIP AND WIND ACROSS THE AREA. POPS ARE LOW DUE TO CONSIDERABLE UNCERTAINTY AND MODEL DIFFERENCES. THE GEM/ECMWF MODELS AGREE ON SHIFTING THE TROUGH EAST AFTER NEXT MON...SO REJECTING THE OUTLIER 06Z GFS SOLUTION...IT WILL LIKELY BE WARMER NEXT WEEK. && .AVIATION... 021645Z...VFR AND BKN HIGH CLOUDS THROUGH THIS EVENING. LOW CLOUDS/FOG WILL DEVELOP ALONG THE COAST AFTER 00Z. AT THIS TIME IT LOOKS LIKE 03 TO 06Z WILL BRING SCT-BKN LOW CEILINGS TO SAN AND CRQ AND THEN BKN-OVC AFTER 09Z. BASES WILL START 300 TO 500 FT MSL AND VIS AOB 2 SM POSSIBLE FOR A COUPLE HOURS THEN RAPIDLY RISE AFTER 12Z AND SPREAD INTO ONT. A STRONG COASTAL EDDY DEVELOPING IS FORECAST TO RAISE CEILINGS. FORECASTER CONFIDENCE IS MEDIUM. && .MARINE... A STRONG COLD FRONT IS FORECAST TO ARRIVE TUESDAY NIGHT...FROM THE NORTH. THIS WILL BRING 20 TO 25 KNOT WESTERLY WINDS OVER WATERS BY TUESDAY EVENING. WIND DECREASES TO 10 TO 15 KNOTS ON WEDNESDAY AND ANOTHER COLD FRONT ARRIVES THURSDAY MORNING WHICH WILL INCREASE WEST TO NORTHWEST WINDS TO SPEEDS NEAR 20 KNOTS FOR THE OFFSHORE WATERS. WITH WIND GUSTS TO 30 KNOTS FOR TUESDAY EVENING AND NIGHT...COMBINED SEAS OF 10 FEET A SMALL CRAFT ADVISORY HAS BEEN ISSUED. ELEVATED SURF...SETS TO 6 FEET ON WESTERLY FACING BEACHES IS EXPECTED TUESDAY AND WEDNESDAY BUT INCREASINGLY ROUGH SURF. STRONG AND DANGEROUS RIP CURRENTS ARE LIKELY. ASTRONOMICAL HIGH TIDES OF 7.3-7.4 FEET WILL CONTINUE DURING THE MID-MORNINGS (8 AM TO 10 AM) THROUGH WEDNESDAY. GIVEN THE OFFSET TIMING OF STRONGER FORECAST WINDS AND HIGH TIDES...THERE IS ONLY A SMALL CHANCE OF MINOR FLOODING OF LOW LYING AREAS ALONG THE BEACH DURING TIMES OF HIGH TIDE. && SPOTTER ACTIVATION WILL NOT BE NEEDED MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS. PZ...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 10 AM PST THURSDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. && PUBLIC...JAD AVIATION/MARINE...TARDY
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:30 AM PST | Small Craft Advisory | SGX | 3 days | |
| Dec 2, 12:03 PM PST | Beach Hazards Statement | SGX | San Diego | 48 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.